MAUDE Adverse Event Report: COVIDIEN MONOJECT; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

COVIDIEN MONOJECT; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 11811022
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reports: blunt fill needle had a white glue substance on the needle when taken out of package.
 
Additional Manufacturer Narrative
Submission date: 01/16/2019 an investigation was performed for the reported customer complaint: the customer reports: blunt fill needle had a white glue substance on the needle when taken out of package.A review of the device history record (dhr) for lot no.15121101 indicated the product was released meeting all quality standards.All dhrs are reviewed for accuracy prior to product release.In-process procedures are also in place to prevent nonconforming product in the manufacturing process.This ensures components and finished products meet all quality inspection standards.These controls include, but are not limited to: material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.One (1 unit ) sample was returned for evaluation.Upon visual inspection, a white glue substance was observed on the needle.There is insufficient information available to determine a probable cause.The investigation did not identify a systemic issue with the product or process.The reported customer complaint is confirmed.A root cause could not be determined.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
MONOJECT
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
15 hampshire st.
mansfield MA 02048
MDR Report Key7647806
Report Number2183870-2018-00366
Device Sequence Number13840469
Product Code GEA
UDI-Device Identifier10884521544826
UDI-Public10884521544826
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2020
Device Model Number11811022
Device Catalogue Number11811022
Device Lot Number15121101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1